Doctor insights on:
Elevated Bun In Lithium Toxicity
Lithium toxicity: Lithium can cause nausea, vomiting, diarrhea, dizziness, muscle weakness, and fatigue. Also there can be a fine tremor of the hands or legs, muscle twitches, difficulty walking, slurred speech, nystagmus, and seizures. Management is to reduce dose or temporarily stop the drug. Lithium levels need to be monitored regularly, and kept in therapeutic range (maintenance. 6 - 1 mmol/l).See 1 more doctor answer
Chemically, lithium is a light, soft, alkali metal. It's very highly reactive, so that in nature it's only found in compound form. It's useful in batteries. As a medication, Lithium Carbonate and citrate can be used to stabilize mood in people with bipolar disorder. In these people it can help with both mania and depression. Blood level monitoring is ...Read more
I take 300mg twice a day of lithium & my bed time pill seems to knock me out (hard) & I find it hard to wake up 2. Is that to much litium or toxicity?
Take lithium 300mgs. Recently started Toviaz (fesoterodine) for bladder problem. Can taking Toviaz (fesoterodine) affect the lithium level. Had trouble with lithium toxicity before?
Should be safe: No significant interaction between these 2 meds has been found to exist. Always check with your doc if you develop any new symptoms
Depends: What do you mean by this? If you are having symptoms that are consistent with lithium toxicity then it is very important to do 2 things: hydrate well (i.e. Drink plenty of water) and go to either an er or urgent care center. If you just think you took too many pills by accident but have not symptoms of toxicity, you should be ok but need to check your levels soon and talk to your doctor soon too.See 1 more doctor answer
Discontinued 900mgs of lithium abruptly on dr's advice because was toxic. Now, about a month later, am experiencing depressive symptoms, already?
Follow up appt?: When is your follow up appt for a lithium level? It may then be safe to take 300-600mg a day if your level has decreased adequately. Some patients benefit from subtheraputic levels on less lithium, which is safer. Make sure your thyroid function tests and kidney function tests are also checked regularly while on lithium.See 1 more doctor answer
Post chronic lithium toxicity and withdrawal left me with terrible crawling sensations all over my body. Is it temporary and is there a treatment?
Unfortunately: I can't be terribly encouraging about this. Typically with chronic lithium poisoning there is a large body burden of lithium that is difficult to treat. Often this discovered with time or a new medication that alters kidney function or causes dehydration, causing the lithium level to rise. The symptoms you describe are not unusual. Treatment is symptomatic as for other peripheral neuropathies.
I'm confused, people say they start u out at almost toxic level of lithium. How come there saying im on a low dose? 300 x2 day. What's high dose then
Lower dose - good: High doses can be toxic, so I believe it makes sense to start with a smaller dose and work one's way up to a therapeutic dose based on blood level and how someone is doing clinically! A high dose would be any dose that is too high for you, based on that! No need to be confused - you would not want toxic side effects!
I took Lithium for 2 days and had to quit cold turkey due to toxicity. 2 other psychs say I've been misdiagnosed. Increase in anxiety, will it go away?
This is not the kind: Of question that can be answered with any degree of medical certainty in this forum. I would recommend you address your question to a psychiatrist in person during an office visit. Best of luck.
Went for a long hike, rough terrain. Not in shape. I take lithium. I got overheated, nauseated is this sign of Li toxicity? Had lots of water n shade
Nausea, dehydration: Nausea can be one of the initial symptoms of lithium toxicity. Getting overheated and dehydrated is often a cause of lithium toxicity. However being on medications like Seroquel (quetiapine) and Lamictal can also make one feel a bit nauseous if dehydrated. It is vital to keep oneself well-hydrated when on meds like these. Glad you are ok now.
How can I get someone to review medical records for a negligence lawsuit my husband almost died from lithium toxicity in jail. He has permanent disab. He is now in prison. The medical dept won't review his records so I have a power of attorney and am tryi
Wow-: Wow- dr fox did an awesome job at answering that question. I don't know that anything can be added to his very comprehensive response, but there is also an avvo. Com site for getting legal questions answered.See 2 more doctor answers
Took lithium which helped suicidal thoughts disappear. Lithium toxic and need a different med. Would ziprasidone help? Or latuda (lurasidone)?
How do you treat persistent severe akathisia like symptoms from Lithium toxicity and withdrawal when benzos and propanolol cause breathing issues?
More info is needed: Are you in a hospital setting? How bad of a lithium intoxication? . A low dose lorazepam 0, 5mg po q4-6 hours should help. Not sure what breathing problems u refer to, but you'll be monitored. If you are at home and can't take benzos, try a calming, long bath with calming salts, and lavanda oil. Followed by a long walk.
I've only been urinating like twice a day little output I also have pain on right side could there be something wrong with kidney I was toxic w/lithium?
Lithium toxicity?: You do not list any medical conditions associated with lithium use. Assuming your info is correct, acute lithium toxicity usually presents with: diarrhea dizziness nausea stomach pains vomiting weakness you may also have central nervous system symptoms depending on how much lithium you took: coma hand tremors incoordination muscle twitches slurred speech seizures please seek medical help asap.See 1 more doctor answer
When using lithium is it important to have your bun-creatinine-tsh-and electrolytes checked every 3 months. ..along with the lithium level?
Lithium Monitoring: It is helpful to test BUN, Creatinine, TSH and Electrolytes as Lithium toxicity is closely related to serum Lithium levels, and can occur at doses close to Therapeutic levels. If Manic Symptoms are in control and functioning in relationships, work and personal life has increased, these Tests can be done every 3 months.
Can chronic Lithium toxicity (6+ months) at levels as high as 2.4 as well as renal impairment cause breathing problems? Why? It is it long lasting?
Kidneys put water ou: Out. And if it doesn't get out it builds up and eventually accumulates in the lungs causing the sensation of drowning. Bad. Conditiosn that are not treated often do not get better.
Dehydrated, fever 100.2 lithium inc. To 1200mg 4 days ago. Toxic before on this dose 1.4. RN Retrying therapy. Is fever concerning?
Yes: The problem that fever adds is fluid loss. You become more dehydrated with every breath. The body evaporates water through the lungs to help cool you and that concentrates the Lithium. Drinks losts of cool liquids. I like slussys, but replace the fluids you are losing. Your urine should be about the color of Wylers lemone aid (sorry Wyler) Watch your lithium level closely.
Can a low dose of lithium orotate trigger/cause hypomania in bipolar people? What's the max. Time you can be on it without worrying about toxicity? X
No: From what I can see it may have a dinky dose of lithium and lithium wouldn't trigger hypo mania but the amount in this supplement probably wouldn't prevent an episode either--you can get a blood test and see the amount in your system usual starting dose is around 900mg & therapeutic level is between 0.5-1.5 or 0.6-1.2 depending on the lab above these amounts are toxic levels and below may not be e
I had chronic Lithium toxicity. I still get bad nerve sensations, burning pain, tingling. Every doctor denies permanent damage or withdrawal! Help!
Unclear: I'm unclear what information you're looking for, please clarify. I'm guessing you just want to be out of pain. First seek out diagnoses. If you aren't getting the answer and are still in pain, discuss these concerns with your primary care doctor. Also "Full Catastrophe Living" is a great resource for cases like this.
- Talk to a doctor online
- Lithium orotate toxicity
- Side effects of lithium toxicity
- Lithium toxicity symptoms
- Lithium toxicity causes
- Signs of lithium toxicity
- Lithium toxicity signs and symptoms
- Reasons for elevated bun and creatinine
- Elevated bun and creatinine ratio
- Lithium toxicity treatment